Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 108, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2000, 1:57 PM MDT for Adams County, Bowman County, North Dakota. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2000, 1:57 PM MDT (19:57 UTC)
- Expired
- Jul 19, 2000, 3:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
Counties Adams County, ND, Bowman County, ND
The radar
The Bismarck radar (KBIS), 189 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:30 PM MDT | Hail 1.5 | Haley, ND | Two thousand acres of wheat and corn had 50 to 100 percent crop loss. |
| Jul 19, 2:46 PM MDT | Hail 1 | Bucyrus, ND | |
| Jul 19, 2:56 PM MDT | Hail 1.75 | Hettinger, ND | Hail damage to vehicles and equipment at a pipeline work site. |
| Jul 19, 3:05 PM MDT | Hail 0.75 | Reeder, ND | Total crop loss in some areas. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 192000
SVRBIS
NDC001-011-192100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
157 PM MDT WED JUL 19 2000
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA
EASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA
THIS INCLUDES THE CITY OF BOWMAN
* UNTIL 300 PM MDT
* AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF BOWMAN...MOVING SOUTHEAST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL TRAVEL OVER RURAL AREAS IN EASTERN BOWMAN
AND SOUTHWEST ADAMS COUNTIES.
LAT...LON 4?625 10351 4610 10357 4599 10349 4594 10280
4625 10257What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:35 AM MDT, 11 hours 22 minutes earlier.
Area forecast discussion, Jul 19, 2:35 AM MDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 335 AM CDT WED JUL 19 2000 WEAK COLD FRONT/SFC TROUGH IN SOUTHERN SASK WILL MOVE ACROSS THE STATE TODAY AND TONIGHT. THIS IN RESPONSE TO WEAK H5 VORT LOBE IN NORTHWEST FLOW ALOFT. FORECAST SOUNDINGS (ETA) INDICATE +8C WARMING IN LOW LEVELS WITH -3C COOLING ALOFT. SUFFICIENT DESTABILIZATION WILL OCCUR WITH FORECAST LI'S NEAR -3 TO -5 AND 1200 CAPE BY WED AFTN. SFC CONVERGENCE ALONG TROF WILL KEEP TRIGGER IN PLACE WIH H7 VVEL AIDING TO LIFT. LARGE HAIL A POSSIBILITY DUE TO COOLER TEMPS ALOFT SO WILL MENTION POSSIBLY SEVERE THIS AFTERNOON AND EARLY EVENING. SFC HIGH WILL PUSH INTO THE STATE FROM CANADA THIS EVENING CUTTING OFF SEVERE POTENTIAL NORTH. UPPER TROUGH CARVES OUT WEAKLY CYCLONIC FLOW ALOFT AND BRINGS IN COOL SURFACE HIGH ACROSS STATE THURSDAY...RESULTING IN A FEW DEGREES COOLER TEMPS. STABLE SFC AIR SHOULD OFFSET COOL CYCLONIC FLOW ALOFT SO WILL KEEP PARTLY CLOUDY SKIES IN FORECAST FOR THURSDAY BUT LEAVE CHC SHOWERS OUT. ALTHOUGH A FEW ISOLATED SHRA/TSRA POSSIBLE. TEMPS WILL WARM SLOWLY INTO THE WEEKEND AS H5 LOW OVER GREAT LAKES SLIDES EAST ALLOWING RIDGE TO PUSH IN FROM NWRN US. WILL LEAVE THIS EXTENDED PD DRY. .BIS...NONE ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:53 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 37 min |
| Jul 19, 3:29 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 46 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.